Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 13, 2000, 6:02 PM EDT for Hampton County, South Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 13, 2000, 6:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Hampton County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:10 PM EDT | Hail 0.75 | Estill, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WUUS52 KCHS 132202 SVRCHS SCC049-132245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC ISSUED BY COLUMBIA SC 602 PM EDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMPTON COUNTY IN SOUTHERN SOUTH CAROLINA * UNTIL 645 PM EDT. * AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ESTILL...OR ABOUT 20 MILES SOUTH OF ALLENDALE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMPTON...VARNVILLE AT 620 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHARLESTON. CDL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:50 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 1:50 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC 150 PM EDT TUE JUN 13 2000 H5 RIDGE MAINTAINS A GRIP OVER THE AREA THROUGH NEXT 48 HOURS. H5 TROF CURRENTLY OVER UPPER MIDWEST WILL PUSH EAST BUT WILL GET SHUNTED NORTH AS IT ENCOUNTERS THE RIDGE WED NIGHT. AT THE SFC...BERMUDA HI MOVES LITTLE THROUGH THE WEEK AND WILL CONTINUE TO PUMP HOT AND HUMID AIR UP FROM THE SOUTH. LOOKS LIKE 70+ DEWPOINTS WILL CONTINUE NEXT SEVERAL DAYS. MODELS INDICATE LITTLE APPRECIABLE CHANGE IN THE 1000-850 MB THICKNESS FIELD THROUGH THU SO EXPECT A PERSISTENCE FCST WILL WORK OUT WELL. FWC IS ADVERTISING CHANCE POPS NEXT TWO DAYS...APPARENTLY A RESULT OF A GOOD AMOUNT OF SFC-BASED INSTABILITY. CAN'T SEE ANY SYNOPTIC CONTRIBUTION AND DON'T THINK CHANCE POPS ARE WARRANTED FOR HIT OR MISS SEABREEZE-TYPE DEVELOPMENT. ATTM THINK WIDELY SCATTERED WILL SUFFICE. EXTENDED...MRF SHOWS UPPER RIDGE AXIS SLOWLY MOVING EAST BY THE END OF THE WEEK BUT HAVING ENOUGH OF AN INFLUENCE TO MINIMIZE THE CHANCE FOR ORGANIZED PRECIP THROUGH SUN. WILL STILL INCLUDE MENTION OF ISOLATED OR WIDELY SCATTERED AFTN/EVENING TSTMS. COASTAL...LITTLE CHANGE TO CURRENT TRENDS. SLY FLOW WILL PERSIST AROUND SFC HI PRES WELL OFF THE SE U.S. COAST. PRELIMINARY NUMBERS CHS 75/92/74 121 SAV 73/92/73 121 CHL 79/88/78 121 NBC 74/92/74 121 .CHS... SC...NONE. GOA...NONE. MORGAN
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.